MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; STAPLER SHEATH

INTUITIVE SURGICAL, INC ENDOWRIST; STAPLER SHEATH
Model Number 410370-04
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the customer encountered a piece of a detached disposable stapler sheath.The procedure was completed.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained additional information: the issue was identified during the procedure.A fragment fell inside of the patient and was retrieved during the same procedure.The customer retained the sheath fragment that had fallen into the patient and is determining the feasibility of sending it in; the customer can send the sheaths that were tested when trying to investigate/replicate the issue.There is a photograph of the retained fragment after retrieval, but the picture was taken after the fragment was removed from the sterile field, it does not show the fragment in place.
 
Additional Manufacturer Narrative
A return material authorization (rma) was issued to the customer requesting to have the intuitive surgical, inc.(isi) device returned.The event investigation is in progress.
 
Additional Manufacturer Narrative
Device evaluation: intuitive surgical, inc.(isi) received 3 stapler sheaths to perform failure analysis.The stapler sheaths were analyzed and all 3 sheaths were found to have damage.Each stapler sheath was found to have a piece of the sheath separated from the rest.However, a visual inspection of each stapler sheath displayed no missing material.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
ENDOWRIST
Common Device Name
STAPLER SHEATH
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key21316168
Report Number2955842-2025-01204
Device Sequence Number20942011
Product Code NAY
UDI-Device Identifier00886874111130
UDI-Public(01)00886874111130(10)K11230921
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K140553
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 01/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number410370-04
Device Catalogue Number410370
Device Lot NumberK11230921
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/09/2025
Supplement Date Received by Manufacturer03/05/2025
Initial Report FDA Received Date02/05/2025
Supplement Report FDA Received Date04/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexMale
Patient Weight116 KG
Patient RaceWhite